MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that within 2 minutes, she obtained blood glucose readings of 559 mg/dl on the contour meter and 136 mg/dl on a non-ascensia meter.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour test strips from lot #: 9lj3b03b for evaluation.The suspected contour meter was not returned.Therefore, the in-house contour meter was tested with the returned test strips using a blood sample.Which gave e2 error messages, indicative of insufficient blood.The in-house contour meter was then tested with the in-house contour test strips from lot #: j3b03b, using a blood sample.Which gave a satisfactory performance.The returned test strips were observed under microscope.However, the test strips did not look compromised or contaminated.The returned test strips will be further evaluated.
 
Additional Manufacturer Narrative
The event was further reviewed by analyzing the device history record for the suspected lot of test strips from lot # 9lj3b03b and no manufacturing anomalies were found.A surface analysis was performed on the returned test strips which showed silicon on the tips of the test strips.Silicon has a water repellent property, which may slow down filling of the test strips and may cause error messages and erratic test results.The cause of the event was attributed to the wrong usage of test strips by the customer.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10503432
Report Number1810909-2020-00451
Device Sequence Number3055051
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2021
Device Model Number7080G
Device Catalogue Number7080G
Device Lot Number9LJ3B03B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer12/15/2020
04/07/2021
Initial Report FDA Received Date09/08/2020
Supplement Report FDA Received Date01/04/2021
04/09/2021
Patient Sequence Number1
Patient Age61 YR